MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: a temporal relationship exists between the pd therapy with the liberty cycler set and the patient¿s peritonitis event.Currently, there is no allegation nor any objective evidence that a liberty cycler set malfunction or product deficiency was associated with this event.Peritonitis is a well-documented complication in patients undergoing pd therapy.The patient¿s pd culture grew the bacteria streptococcus mitis which is found in the oropharynx of humans.Based on the reported information, the patient¿s peritonitis was associated with a breach in aseptic technique during the pd exchange as the patient was not wearing a mask for the pd procedure.
 
Event or Problem Description
On 29/nov/2023, this patient on peritoneal dialysis (pd) therapy reported she had peritonitis the first week of november.There were no reported allegations that the peritonitis was related to any issues with fresenius products.The patient reported she was not hospitalized and received antibiotic treatment.In additional follow-up, the patient¿s pd nurse confirmed that on (b)(6) 2023, the patient was seen in the outpatient pd clinic for symptoms of abdominal pain.The patient had a pd culture obtained which grew the bacteria streptococcus mitis.The patient was treated with intra-peritoneal (ip antibiotic therapy with vancomycin (dose not provided) and ceftazidime (dose not provided) on an outpatient basis.The patient has recovered and is completing pd treatment with the same cycler.The nurse confirmed the patient did not have any fluid leaks or any issues with fresenius products in relation to the peritonitis event.The nurse attributed the peritonitis to a breach in aseptic technique as the patient was not wearing a mask during the pd procedure.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.Based in the complaint description and information provided the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed as unconfirmed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
On (b)(6) 2023, this patient on peritoneal dialysis (pd) therapy reported she had peritonitis the first week of november.There were no reported allegations that the peritonitis was related to any issues with fresenius products.The patient reported she was not hospitalized and received antibiotic treatment.In additional follow-up, the patient¿s pd nurse confirmed that on (b)(6) 2023, the patient was seen in the outpatient pd clinic for symptoms of abdominal pain.The patient had a pd culture obtained which grew the bacteria streptococcus mitis.The patient was treated with intra-peritoneal (ip antibiotic therapy with vancomycin (dose not provided) and ceftazidime (dose not provided) on an outpatient basis.The patient has recovered and is completing pd treatment with the same cycler.The nurse confirmed the patient did not have any fluid leaks or any issues with fresenius products in relation to the peritonitis event.The nurse attributed the peritonitis to a breach in aseptic technique as the patient was not wearing a mask during the pd procedure.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18294939
Report Number0008030665-2023-01121
Device Sequence Number7035351
Product Code FKX
UDI-Device Identifier00840861100743
UDI-Public00840861100743
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale